Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 21, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 21, 2021, 3:06 PM CDT for Mobile County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 3:06 PM CDT (20:06 UTC)
Expired
Sep 21, 2021, 3:30 PM CDT
In force
24 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Mobile County, AL

The radar

The Mobile radar (KMOB), 7 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS84 KMOB 212006
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Tue Sep 21 2021
 
ALZ263-212030-
Mobile Central AL-
306 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of west central Mobile
County through 330 PM CDT...

At 306 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mobile Regional Airport, or 9 miles west of
Midtown Mobile, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Midtown Mobile, Tillmans Corner, I65 And I165, I10 And I65 and Mobile
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3064 8838 3076 8836 3077 8809 3062 8811
      3061 8812 3060 8811 3059 8811 3059 8812
      3057 8811
TIME...MOT...LOC 2006Z 277DEG 12KT 3070 8829 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 21, 12:46 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 21, 12:46 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1246 PM CDT Tue Sep 21 2021

.NEAR TERM /Now Through Wednesday/...A longwave trof over the
central states advances slowly into the eastern states during the
period, with an associated surface low located well to the north
bringing a cold front through the forecast area late tonight into
early Wednesday morning. The cold front is currently located from
northeast Texas to across Arkansas to the Mississippi/Ohio river
confluence and with a line of showers and storms along the
boundary along with some scattered convection ahead of the front.
Convection Allowing Models (CAMS) show that the showers and
storms will advance towards the area though also weaken this
evening with the loss of daytime heating. Expect that isolated to
scattered showers and storms will be present ahead of the
approaching front and weaken while moving into the northwestern
half of the area this evening. It's possible that this convection
will dissipate before midnight as indicated by the CAMS, leaving
dry conditions for the forecast area as the front moves through
the area. However, have opted to keep in slight chance pops for
the frontal passage for now, with dry conditions areawide by 15Z
Wednesday. Lows tonight range from the mid 60s to around 70 along
and west of the I-65 corridor with lower 70s east of I-65. Highs
on Wednesday will be the mid 70s to around 80 along and west of
I-65 and 80 to 85 east of I-65. A low risk of rip currents is
expected through the period. /29

&&

.AVIATION...
18Z issuance...VFR conditions prevail over the area until ceilings
lower to IFR/MVFR in the wake of a cold front which moves through
late tonight into early Wednesday morning. MVFR conditions will
also be possible with isolated to potentially scattered showers
and storms until the front passes. Light winds, mostly from the
southwest, prevail through this evening then switch to the
northwest in the wake of the front and increase to 10 to 15 knots.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Sep 21, 1:12 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      1 SE CRESTVIEW          30.75N 86.56W
09/20/2021                   OKALOOSA           FL   LAW ENFORCEMENT

            STREETLIGHT AT HWY 85 & MAIN ST WAS STRUCK
            BY LIGHTNING CALL CAME IN AROUND 250PM.
            DISPATCH WAS SENT OUT AND ARRIVED ~320PM AND
            WATER WAS REPORTED COVERING THE ROADWAY AT
            THIS TIME.

&&

JEH
Local storm report, Sep 21, 1:16 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      2 SSE CRESTVIEW         30.74N 86.56W
09/20/2021                   OKALOOSA           FL   LAW ENFORCEMENT

            WATER REPORTED COVERING ROADWAY AT THE
            INTERSECTION OF BROOKMEADE DR AND GOODWIN
            AVE.

&&

JEH
Local storm report, Sep 21, 1:18 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
118 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      NAVARRE                 30.41N 86.88W
09/16/2021                   SANTA ROSA         FL   EMERGENCY MNGR

            WATER OVER THE ROAD ALONG AVENIDA DE SOL
            NORTH OF TORRES ST AND ALONG HIGH SCHOOL
            BLVD. REPORTS OF NUMEROUS FLOODED YARDS IN
            NAVARRE. PHOTOS, VIDEOS, AND REPORTS VIA
            SOCIAL MEDIA.

0510 PM     FLASH FLOOD      1 SE DESTIN             30.40N 86.49W
09/16/2021                   OKALOOSA           FL   BROADCAST MEDIA

            WATER COVERING INDIAN OAKS DRIVE AND NEARBY
            YARDS IN DESTIN. PHOTOS RELAYED VIA SOCIAL
            MEDIA.

1015 AM     FLASH FLOOD      1 SE DESTIN             30.40N 86.49W
09/17/2021                   OKALOOSA           FL   PUBLIC

            SOCIAL MEDIA REPORT OF FLASH FLOODING WITH
            WATER COVERING ROADWAY ON INDIAN OAKS DR. IN
            DESTIN, FL.

0330 PM     FLASH FLOOD      3 WSW MYRTLE GROVE      30.40N 87.35W
09/15/2021                   ESCAMBIA           FL   PUBLIC

            SOCIAL MEDIA PICTURES OF STREETS FLOODED IN
            THE SHANGRI-LA NEIGHBORHOOD OFF OF HIGHWAY
            98. TIME ESTIMATED.

0335 PM     FLASH FLOOD      PENSACOLA               30.42N 87.21W
09/15/2021                   ESCAMBIA           FL   LAW ENFORCEMENT

            SEVERAL ROADS IN DOWNTOWN PENSACOLA ARE
            IMPASSABLE.

0340 PM     FLASH FLOOD      1 NNE MYRTLE GROVE      30.43N 87.30W
09/15/2021                   ESCAMBIA           FL   PUBLIC

            SOCIAL MEDIA PICTURES OF A FLOODING PARKING
            LOT WITH WATER UP TO THE TOP OF TIRES.

1210 PM     FLASH FLOOD      WEST MOBILE             30.66N 88.19W
09/15/2021                   MOBILE             AL   PUBLIC

            FLOODED INTERSECTION AT HILLCREST AND GRELOT
            RD WITH WATER IN A FEW YARDS NEARBY.
            PICTURES, VIDEOS, AND REPORTS VIA SOCIAL
            MEDIA.

1230 PM     FLASH FLOOD      BAYOU LA BATRE          30.40N 88.25W
09/15/2021                   MOBILE             AL   COUNTY OFFICIAL

            NUMEROUS IMPASSABLE ROADS DUE TO FLOODING
            REPORTED AS OF 1230PM (INCLUDING PARTS OF
            SHELL BELT RD, RAILROAD ST, AND STATE DOCKS
            RD). REPORTS VIA SOCIAL MEDIA.

0205 PM     FLASH FLOOD      2 NNE ROMAR BEACH       30.29N 87.61W
09/15/2021                   BALDWIN            AL   EMERGENCY MNGR

            WILLIAM SILVERS PKWY AND THE EAST BOUND
            LANES OF CANAL ROAD ARE FLOODED. JUBILEE
            POINT AND MARINA ROAD ARE ALSO FLOODED.

0205 PM     FLASH FLOOD      4 ESE MIFLIN            30.35N 87.55W
09/15/2021                   BALDWIN            AL   EMERGENCY MNGR

            COUNTY ROAD 95 BETWEEN COUNTY ROAD 20 AND
            FITZPATRICK LANE HAS RISING WATER OVER THE
            ROAD.

0230 PM     FLASH FLOOD      3 E ELBERTA             30.41N 87.55W
09/15/2021                   BALDWIN            AL   EMERGENCY MNGR

            COUNTY ROAD 95, SOUTH OF HIGHWAY 98,
            FLOODED. NUMEROUS PLACES UNDER WATER.

0245 PM     FLASH FLOOD      1 W LILLIAN             30.41N 87.45W
09/15/2021                   BALDWIN            AL   EMERGENCY MNGR

            FAST MOVING WATER OVER HIGHWAY 98 IN LILLIAN
            IS WASHING CARS OFF THE ROAD. A RESCUE HAD
            TO BE PERFORMED AT THE LILLIAN POST OFFICE
            DUE TO A PERSON BEING STUCK IN THEIR VEHICLE
            DUE TO FLOOD WATERS. COUNTY ROAD 99 AT
            PEARSON BRANCH BRIDGE IS ALSO CLOSED DUE TO
            FLOODING.

0305 PM     FLASH FLOOD      1 E SEMINOLE            30.51N 87.46W
09/15/2021                   BALDWIN            AL   EMERGENCY MNGR

            PORTION OF LIATRUS LANE NEAR JUNIPER ROAD IN
            SEMINOLE IS STARTING TO CAVE IN.
            APPROXIMATELY A 6 TO 10 FOOT SINK HOLE IS
            DEVELOPING.

0200 PM     MARINE TSTM WIND 2 WNW JOHNSONS BEACH    30.31N 87.45W
09/15/2021  E39 MPH          GMZ633             FL   MESONET

            MESONET INNERARITY POINT -> 34.6KT GUST.

0410 PM     MARINE TSTM WIND 1 E DESTIN              30.41N 86.47W
09/15/2021  E41 MPH          OKALOOSA           FL   MESONET

            MESONET INDIAN TRAIL -> 36.2KT GUST. 34KT OR
            GREATER THROUGH 440PM WITH 39.5KT HIGH AT
            435PM.

0545 PM     MARINE TSTM WIND 5 ESE DESTIN            30.38N 86.41W
09/15/2021  E39 MPH          OKALOOSA           FL   MESONET

            MESONET VISTA BLUFFS -> 34KT GUST OR HIGHER
            THROUGH 550PM.

1215 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET BAYOU CT -> 35.1KT GUST.

0845 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET BAYOU CT -> 35.5KT GUST.

0950 AM     MARINE TSTM WIND 3 W JOHNSONS BEACH      30.30N 87.47W
09/15/2021  E48 MPH          ESCAMBIA           FL   MESONET

            MARLIN KEY MESONET SITE -> 42KT GUST, 34KNOT
            SUSTAINED.

1130 AM     MARINE TSTM WIND 4 W JOHNSONS BEACH      30.30N 87.48W
09/15/2021  E39 MPH          ESCAMBIA           FL   MESONET

            MESONET TURTLE KEY -> 34KT GUST.

1130 AM     MARINE TSTM WIND 2 WNW JOHNSONS BEACH    30.31N 87.45W
09/15/2021  E45 MPH          ESCAMBIA           FL   MESONET

            MESONET INNERARITY POINT RD -> 39.5KT GUST.

1155 AM     MARINE TSTM WIND 5 W JOHNSONS BEACH      30.29N 87.50W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            CORRECTS PREVIOUS MARINE TSTM WIND REPORT
            FROM 5 W JOHNSONS BEACH. MESONET BAYOU CT ->
            34.8KT GUST.

0115 PM     MARINE TSTM WIND 4 W JOHNSONS BEACH      30.30N 87.48W
09/15/2021  E40 MPH          ESCAMBIA           FL   MESONET

            MESONET TURTLE KEY 34.8KT GUST.

0300 PM     MARINE TSTM WIND 2 NE PENSACOLA INTERNAT 30.49N 87.17W
09/15/2021  E39 MPH          ESCAMBIA           FL   MESONET

            MESONET DEVEREAUX CIR -> 34KT GUST.

0307 PM     WATER SPOUT      PENSACOLA BEACH         30.33N 87.14W
09/15/2021                   ESCAMBIA           FL   PUBLIC

            WATERSPOUT CAPTURED ON VIDEO MOVING ACROSS
            LITTLE SABINE BAY.

&&
Local storm report, Sep 21, 1:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
119 PM CDT TUE SEP 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      7 SE ORIOLE BEACH       30.30N 87.01W
09/19/2021                   GMZ655             FL   COUNTY OFFICIAL

            WATERSPOUT REPORTED BY COUNTY OFFICIAL ABOUT
            ONE MILE OFFSHORE OF THE PCOLA BEACH.

0237 PM     FLASH FLOOD      2 NNE JOHNSONS BEACH    30.33N 87.40W
09/19/2021                   ESCAMBIA           FL   PUBLIC

            SEVERAL REPORTS/PHOTOS FROM SOCIAL MEDIA IN
            PERDIDO ESTATES OF ONGOING FLASH FLOODING.

0320 PM     FLASH FLOOD      2 SSE CRESTVIEW         30.74N 86.56W
09/20/2021                   OKALOOSA           FL   LAW ENFORCEMENT

            WATER REPORTED COVERING ROADWAY AT THE
            INTERSECTION OF BROOKMEADE DR AND GOODWIN
            AVE.

0320 PM     FLASH FLOOD      1 SE CRESTVIEW          30.75N 86.56W
09/20/2021                   OKALOOSA           FL   LAW ENFORCEMENT

            STREETLIGHT AT HWY 85 & MAIN ST WAS STRUCK
            BY LIGHTNING CALL CAME IN AROUND 250PM.
            DISPATCH WAS SENT OUT AND ARRIVED ~320PM AND
            WATER WAS REPORTED COVERING THE ROADWAY AT
            THIS TIME.

&&
Special weather statement, Sep 21, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Tue Sep 21 2021

ALZ263-212030-
Mobile Central AL-
306 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of west central Mobile
County through 330 PM CDT...

At 306 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mobile Regional Airport, or 9 miles west of
Midtown Mobile, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Tillmans Corner, I65 And I165, I10 And I65 and Mobile
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3064 8838 3076 8836 3077 8809 3062 8811
      3061 8812 3060 8811 3059 8811 3059 8812
      3057 8811
TIME...MOT...LOC 2006Z 277DEG 12KT 3070 8829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:43 AM CDTSpecial Marine WarningMOB32 min
Sep 21, 3:41 PM CDTSmall Craft AdvisoryMOB44 hr
Sep 21, 6:50 PM CDTAreal Flood AdvisoryMOBClarke115 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.